Kidney Transplant
840 members320 posts

Switching to Prograf

I am switching from Sirolimus to Prograf because of a surgical procedure. Sirolimus delays healing. Any one have issues with side effects from Prograf. I only have one with Sirolimus and am concerned. Thanks.

16 Replies
oldestnewest

I know everyone is different and all of the anti rejection meds have a long list of potential side effects. My husband fractured his foot badly in December, had surgery with pins and plates. It is not healing. He has been on Everolimus (Zortress) for 3 years. Just changed him to Prograf to help the bone heal. No problems so far. They are checking his lab frequently again. Creat went up a little and his potassium went up. Drinking more water. They told us the Everolimus is the next generation of Rapamune which is very tough for wounds to heal. Best of luck.

Reply

Thank you. There is talk of moving me back to Rapamune after the surgery. I will ask about Everolimus.

Reply

I have only experienced long term side effects and (to my knowledge) nothing related to delayed healing. I was told however that all anti rejection meds delay healing, some more than others. I have hair loss, weight gain and digestive issues <-- all the time, headaches etc. But none of these, other than the digestive issues and the hair thinning, are overwhelming (for me). Everyone is affected differently and handles this stuff differently. Best of luck to you with the surgery and changes.

Reply

Thank you. Hoping you would say weight loss and hair gain :-)

1 like
Reply

I agree with that! But then the hair would probably show up on our chins and backs! Ha ha!!

Reply

I have been on Prograf for 15 years and can’t tell any difference since I began taking. Everyone reacts differently to meds so I guess you just give it a try. I just had a total knee replacement on April 17 and my knee is healed almost totally on the outside and I am walking without support today. I’ve had excellent results with Prograf. Hope you will be as happy with Prograf as I have been. Let us know how you fare with Prograf. I’m 77 years old in case my age gives you more positivity. Let me know if I can answer further questions.

2 likes
Reply

Thank you. This is helpful.

Reply

I was on Sirolimus years ago with my other transplant but don't remember it, I take prograf and have been for quite a while, it can cause some headaches and tremors .

Reply

Thank you. Headaches and tremors comes up a lot.

Reply

I only take 1 prograf am and 2- pm, I’ve had a very slight tremble in My hands which I’m told Is from the prograf, It’s very slight and I’m either use to it after 8 yrs or my body has regulated to it, Either way it’s not a problem for me. Good luck and I hope all goes well for you.

Reply

Thank you. Glad you are doing well.

Reply

I also switched from sirolimus to prograf. Had some hair thinning that resolved after a few months. For me the good weighs out the bad.

Reply

Thanks for the feedback!

Reply

I have been on Prograf for almost 8 years. My potassium goes up and down and I have had 2 squamous cell on my face and leg: otherwise no issues.

Reply

Thanks. I will ask the doctor about potassium going up.

Reply

Hola Transplante37, yo tomo hace 3 años Rapamune 1 mg (Sirolimus) y recientemente subido a 1,5 mg, debido a que el nivel de rapamicina en la sangre era bajo. Llevo 37 años de transplante renal, uno de mis hermanos fue mi donante. En realidad no todos los transplantados reaccionamos igual al otro pero, es muy interesante conocer "de boca" de nosotros mismo, lo que nos pasa!!, los efectos secundarios....

Hasta el momento voy bien con el Sirolimus....Dios dira hasta cuando! porque te lo cambiaron???

Asi como todos nos ponemos nerviosos cuando esperamos el resultado de los examenes, tambien pasa cuando nos cambian la droga principal!! o el aumento de ella, como es mi caso!, la aceptara mi estomago??, para ello tomo Famotidina 40 mg, y me ha ido excelente!!

Has perdido masa muscular?? yo, mucha!!! estoy preocupada y eso que hago ejercicio pero, no basta!

Te agradecere me cuentes como sigues!!! Muchas bendiciones para ti, Chicho

Reply

You may also like...